Department of Economics
A number of problems in Economics, Finance, Information Theory, Insurance, and generally in decision making under uncertainty rely on estimates of the covariance between (transformed) random variables, which can, for example, be losses, risks, incomes, financial returns, and so forth. Several avenues relying on inequalities for analyzing the covariance are available in the literature, bearing the names of Chebyshev, Grüss, Hoeffding, Kantorovich, and others. In the present paper we sharpen the upper bound of a Grüss-type covariance inequality by incorporating a notion of quadrant dependence between random variables and also utilizing the idea of constraining the means of the random variables.
Journal of Inequalities and Applications
First Page (page number)
Last Page (page number)
Link to Publisher’s Edition
Egozcue, Martin, Luis Fuentes Garcia, Wing Keung Wong, and Ricardas Zitikis. "Grüss-Type Bounds for the Covariance of Transformed Random Variables." Journal of Inequalities and Applications 2010 (2010): 1-10.